Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 4, 2006, 9:23 PM CDT for Travis County, Texas. It was in force for 97 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 9:23 PM CDT (02:23 UTC)
- Expired
- May 4, 2006, 11:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:00 PM CDT | HAIL 1 | Austin, TX | OFF AND ON HAIL TO QUARTER SIZE OR SLIGHTLY LARGER. BLOWN BY STRONG TO SEVERE WINDS. WORST OF THE EVENT LASTED ABOUT HALF AN HOUR. |
| May 4, 10:10 PM CDT | TSTM WND DMG | 10 Nw Austin, TX | ANDERSON MILL SUBDIVISION. TREE BRANCHES AND LIMBS DOWN AND LAWN FURNITURE IN THE STREETS. |
| May 4, 10:10 PM CDT | TSTM WND DMG | Nw Austin, TX | ANDERSON MILL SUBDIVISION. TREE BRANCHES AND LIMBS DOWN AND LAWN FURNITURE IN THE STREETS. |
| May 4, 10:18 PM CDT | TSTM WND GST 73 | 1 Ssw Austin, TX | TX SCHOOL FOR THE DEAF. |
| May 4, 10:18 PM CDT | TSTM WND GST 73 | S Austin, TX | TX SCHOOL FOR THE DEAF. |
| May 4, 10:25 PM CDT | TSTM WND DMG | 1 Ne Austin, TX | POWER POLE REPORTED DOWN AT 11TH ST AT I 35. |
| May 4, 10:25 PM CDT | TSTM WND DMG | 1 S Austin, TX | TREES DOWN IN AREAS AROUND RIVERSIDE DRIVE BETWEEN CONGRESS AVE AND IH 35. |
| May 4, 10:30 PM CDT | HIGH SUST WINDS 74 | 6 Se Austin, TX | NORTHWEST AIRLINES AIRCRAFT BLOWN OFF RAMP CHOCKS INTO FENCE. WIND SPEED CONFIRMED BY ASOS. |
| May 4, 10:30 PM CDT | TSTM WND DMG | 3 Ssw Austin, TX | ALUMINUM WALL MATERIAL BLOWN OFF SIDE OF PARKING GARAGE AT PENN FIELD OFFICE COMPLEX. |
| May 4, 10:30 PM CDT | TSTM WND GST 74 | 6 Sse Austin, TX | AUSTIN BERGSTROM AIRPORT. |
| May 4, 10:30 PM CDT | TSTM WND GST 74 | Austin, TX | AUSTIN BERGSTROM AIRPORT. |
| May 4, 10:31 PM CDT | HAIL 1.25 | 4 Nne Austin, TX | REPORTED NEAR HIGHLAND MALL AT HWY 290 AT IH 35. |
| May 4, 10:45 PM CDT | TSTM WND DMG | 3 Sse Austin, TX | VERY LARGE TREE LIMBS REPORTED DOWN AT WICKERSHAM AND RIVERSIDE DRIVE. |
| May 4, 10:47 PM CDT | TSTM WND DMG | 5 Sw Austin, TX | TREE DOWN BLOCKING THREE LANES OF TRAFFIC AT SOUTH LAMAR BLVD NEAR BRODIE OAKS SHOPPING CENTER. |
| May 4, 10:50 PM CDT | HAIL 1.25 | 6 Se Austin, TX | REPORTED BY FEDEX CARGO/SHIPPING FACILITY ON NORTHWEST SIDE OF AUSTIN BERGSTROM INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 050226
SVREWX
TXC453-050400-
/O.NEW.KEWX.SV.W.0152.060505T0223Z-060505T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 1100 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WERE
LOCATED OVER BLANCO AND WILLIAMSON COUNTY...AND MOVING SOUTHEAST
AT 15 MPH.
LAT...LON 3036 9814 3009 9774 3035 9742 3034 9765
3054 9804
$$1 follow-up statement
000
WWUS54 KEWX 050234
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 PM CDT THU MAY 4 2006
TXC453-050400-
/O.CON.KEWX.SV.W.0152.000000T0000Z-060505T0400Z/
TRAVIS TX-
931 PM CDT THU MAY 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR TRAVIS COUNTY...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TAYLOR TO
MARBLE FALLS...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL MOVE ACROSS TRAVIS COUNTY FROM NORTH TO SOUTH OVER
THE NEXT HOUR AND A HALF...ARRIVING IN DOWNTOWN AUSTIN BETWEEN 1015
AND 1030 PM CDT.
THESE ARE DANGEROUS STORMS. IF YOU ARE THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
LAT...LON 3021 9749 3003 9772 3035 9816 3048 9810
3050 9811 3050 9812 3063 9804 3062 9794
3054 9787 3047 9785 3043 9778 3050 9759
3042 9737
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:30 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 4, 6:30 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT THU MAY 4 2006 .AVIATION... SCT SHRA/TSRA DEVELOPING ACROSS THE HILL COUNTRY AND WILL SPREAD E/SE TOWARDS THE AUS AREA BY 03Z. THE THREAT WILL LIKELY CONT THRU 06Z. SOME TSRA COULD BE SEVERE WITH LARGE HAIL AND WIND GUST OF 50 KTS OR GREATER. AFTER 06Z MVFR CIGS DEVELOP AND WILL SPREAD WEST TO THE RIO GRANDE BY 11Z. WINDS WILL REMAIN S/SE 10 TO 15 KTS. && .PREV DISCUSSION... (ISSUED 446 PM CDT THU MAY 4 2006) UPDATE... UPDATED FORECAST TO INCREASE POPS OVER OUR NORTHERN-MOST COUNTIES AND ADD A SLIGHT CHANCE FOR THUNDER TO VAL VERDE COUNTY. ALSO INCREASED QPF ACROSS OUR NORTHERN-MOST COUNTIES WHERE THE SEVERE THUNDERSTORM WATCH IS IN PLACE. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... (ISSUED 313 PM CDT THU MAY 4 2006) DISCUSSION...AREA MORE CAPPED OFF THUS AFTERNOON THUS CLOUDS HUNG IN A LITTLE LONGER AND WELL DEFINED BOUNDARY HAS WEAKENED. ANOTHER SHORT WAVE TRAVERSES THROUGH CENTRAL TEXAS TONIGHT POSSIBLY PROPAGATING SOUTH INTO THE AREA TONIGHT. AREA IS REALLY UNSTABLE WITH CAPES ABOVE 3000 SO ANY LIFT AFTER LOWEST LAYERS ARE MIXED THIS EVENING ALONG A FOCUSING BOUNDARY COULD SET OFF THUNDERSTORMS.. A FEW POSSIBLY SEVERE. MORE ACTIVITY IS POSSIBLE TOMORROW AND TOMORROW NIGHT AS IMPULSES FROM AN UPPER LEVEL TROUGH ARE EJECTED INTO A DIFLUENT RIDGE AXIS ACROSS CENTRLAT TEXAS WITH SOME STORMS PROPAGATING SOUTH INTO THE AREA. A COLD FRONT WILL PUSH INTO THE AREA BY LATE SATURDAY WITH SOME ADDITIONAL STORMS. A BREAK IN THE ACTION OCCURS SUNDAY AS THE WEAK SURFACE RIDGE BUILDS IN. THE NEXT SIGNIFICANT CHANCE OF RAIN BEGINS LATE MONDAY WHEN AN UPPER LOW DIGGING ALONG THE WEST COAST MOVES EAST WHILE EJECTING IMPULSES ACROSS THE AREA TOWARD MIDWEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/10
Hazardous weather outlook, May 4, 11:48 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CDT THU MAY 4 2006 TXZ171>173-183>194-202>209-217>225-228-051100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1148 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY WITH A SIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REMAINDER OF SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG SURFACE BOUNDARIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. PERIODS OF SCATTERED THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE LARGE HAIL ...DAMAGING WINDS...AND LOCALLY HEAVY RAINS. THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED AT TIMES FRIDAY THROUGH SATURDAY NIGHT.
In the hours before
Local storm report, May 4, 8:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 E CASTELL 30.70N 98.45W
05/04/2006 M1.75 INCH LLANO TX LAW ENFORCEMENT
&&
DCLocal storm report, May 4, 9:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 15 S LLANO 30.53N 98.67W
05/04/2006 M1.75 INCH LLANO TX PUBLIC
CRABAPPLE CREEK AND FM 965.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 56 min |
| May 4, 8:15 PM CDT | Tornado Warning | EWX | Llano | 30 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| May 4, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 67 min |
| May 4, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 45 min |
| May 4, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| May 4, 9:30 PM CDT | Tornado Warning | EWX | Gillespie | 45 min |
| May 4, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 53 min |
| May 4, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 58 min |
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 56 min |
| May 4, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 61 min |
| May 4, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 81 min |
| May 4, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| May 4, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 95 min |
| May 4, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 63 min |
| May 4, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 58 min |
| May 4, 10:35 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 93 min |
| May 4, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 62 min |
| May 4, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 23 min |
| May 4, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 81 min |
| May 4, 10:59 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 4, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 43 min |
| May 4, 11:04 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 41 min |
| May 4, 11:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 71 min |
| May 4, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 69 min |
| May 4, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 47 min |
| May 4, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 46 min |
| May 5, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 29 min |
| May 5, 1:07 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 5, 3:19 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 33 hr |
| May 5, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.